MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1210-6450S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the patient was taken to surgery on (b)(6) 2021 for a left femoral trochanteric nailing with gamma nail, with nerve block and under fluoroscopy.During the passing of the first guidewire, the tip of the guidewire broke in the intramedullary canal of the femur.At this time, it was noted that leaving the broken metal tip in the bone, as opposed to removing it, would be less damaging to the patient.".
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Fragment remains implanted; disposition of remainder of device is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note that this event is duplicate of stryker report mfr.Report # 0009610622-2021-00784 stryker internal reference number pi (b)(4).Therefore please disregard mfr.0009610622-2021-00757.

Brand Name
K-WIRE GAMMA Ø3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12615346
Report Number0009610622-2021-00757
Device Sequence Number1335095
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public04546540175366
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1210-6450S
Device Catalogue Number12106450S
Device Lot NumberK06B6FB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight82 KG